Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 216, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 19, 2016, 8:05 PM CDT for 7 counties in Missouri. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2016, 8:05 PM CDT (01:05 UTC)
- Expired
- Sep 19, 2016, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daviess County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 168 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 8:10 PM CDT | TSTM WND DMG | 2 E Humphreys, MO | PORCH BLOWN OFF HOUSE. |
| Sep 19, 8:26 PM CDT | TSTM WND DMG | 1 Ssw Trenton, MO | MULTIPLE TREE LIMBS DOWN ALONG 5TH AND ELLISON ST. |
| Sep 19, 8:26 PM CDT | TSTM WND DMG | Trenton, MO | LARGE TREE DOWN ALONG LINN ST. |
| Sep 19, 8:26 PM CDT | TSTM WND DMG | Trenton, MO | NUMEROUS TREES UPROOTED THROUGH TRENTON. ROOF BLOWN OFF INDUSTRIAL BUILDING AND SITE BUILT BUILDING BLOWN DOWN IN PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 6:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2965 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WUUS53 KEAX 200105
SVREAX
MOC061-079-081-115-117-121-211-200145-
/O.NEW.KEAX.SV.W.0216.160920T0105Z-160920T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT MON SEP 19 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 845 PM CDT
* AT 804 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GREEN CITY TO NEAR GALT TO NEAR
GILMAN CITY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRENTON...MILAN...GREEN CITY...JAMESPORT...GILMAN CITY...LINNEUS...
BROWNING...SPICKARD...GALT...CHULA...LAREDO...PURDIN...HUMPHREYS...
TINDALL...BRIMSON...OSGOOD...WINIGAN...REGER...SPRING HILL AND NEW
BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 4011 9286 4004 9287 4004 9281 3994 9275
3983 9315 3988 9382 4020 9392 4027 9377
4027 9296
TIME...MOT...LOC 0104Z 335DEG 23KT 4019 9301 4011 9332 4016 9380
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON1 follow-up statement
510
WWUS53 KEAX 200122
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT MON SEP 19 2016
MOC081-121-200131-
/O.CAN.KEAX.SV.W.0216.000000T0000Z-160920T0145Z/
HARRISON MO-MACON MO-
822 PM CDT MON SEP 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON AND
NORTHWESTERN MACON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 4019 9322 3990 9292 3983 9315 3988 9382
4012 9390 4013 9377 4020 9376
TIME...MOT...LOC 0121Z 351DEG 15KT 4015 9333 4006 9355 4006 9388
$$
MOC061-079-115-117-211-200145-
/O.CON.KEAX.SV.W.0216.000000T0000Z-160920T0145Z/
SULLIVAN MO-LIVINGSTON MO-GRUNDY MO-DAVIESS MO-LINN MO-
822 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN SULLIVAN...NORTHERN LIVINGSTON...GRUNDY...
NORTHEASTERN DAVIESS AND NORTHERN LINN COUNTIES...
AT 821 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GALT TO NEAR TRENTON TO NEAR GILMAN CITY...MOVING
SOUTH AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRENTON...JAMESPORT...GILMAN CITY...LINNEUS...BROWNING...GALT...
CHULA...LAREDO...PURDIN...HUMPHREYS...TINDALL...BRIMSON...REGER AND
SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 4019 9322 3990 9292 3983 9315 3988 9382
4012 9390 4013 9377 4020 9376
TIME...MOT...LOC 0121Z 351DEG 15KT 4015 9333 4006 9355 4006 9388
HAIL...1.75IN
WIND...60MPH
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:47 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 19, 6:47 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 647 PM CDT Mon Sep 19 2016 .Discussion... Issued at 319 PM CDT MON SEP 19 2016 1) Only weather concern in the short term will be focused in northeast Missouri as a cold front, currently located over central Iowa, slides south this evening into tonight. Models remain fairly consistent keeping the majority of our area capped, with the southern end of convection likely following near the H7 10C temperature gradient. Unionville to Kirksville will see the most probable chances for thunderstorms tonight, between midnight to 5am. A strong to severe storm will be possible, with large hail the most likely form of hazardous weather. 2) Temperatures will remain warm through the remainder of the week, roughly 10 degrees above average. High humidity will also persist through the work week, with afternoon heat indicies in the middle to upper 90s Tuesday and Wednesday. 3) A chance for thunderstorms will be possible on Wednesday night into Thursday across far northwest Missouri as the current closed low off the California coast opens and shifts into the Plains. This feature will open and substantially weaken, glancing the forecast area as it moves through. 4) A large pattern change remains in the cards this weekend as a highly amplified trough approaches the High Plains. The exact evolution remains uncertain, as several pieces of energy will break off and shift just west and north of the forecast area through the weekend. The flow will become somewhat meridional, with slow eastward progression of the overall trough. This spells some uncertainty in timing the arrival of precipitation, and likewise the coverage. Storms that do make it into the area will have the potential for locally heavy rainfall with the relatively weak and unidirectional upper flow combined with high precipitable water values. Currently, the best chances for thunderstorms will come on Sunday into Monday before a cold front moves through and high pressure builds back in behind the front. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 639 PM CDT MON SEP 19 2016 Southerly winds have increased dewpoints 10-15F today over most of northern Missouri. With clear skies, light winds, and plenty of cooling tonight an area of fog formation if possible. The area of concern will be north of the Missouri River effecting mainly MCI and STJ airfields. With the extra moisture source and cooler low temperatures STJ is currently forecasted down to LIFR visibility and ceilings just before sunrise. Fog is expected to form near MCI but for only went with IFR visibility right around sunrise. This fog will burn off quickly after sunrise, but a low ceiling is possible to remain over northern MO through 14-15Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && Discussion...Blair Aviation...Barham/Leighton
Hazardous weather outlook, Sep 19, 4:41 AM CDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 441 AM CDT MON SEP 19 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 441 AM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM CAPABLE OF GUSTY WINDS AND SMALL HAIL MAY BE POSSIBLE ACROSS NORTH CENTRAL MISSOURI TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES ON TUESDAY WILL RANGE FROM THE MIDDLE 90S TO NEAR 100. STORMS WILL AGAIN BE POSSIBLE ACROSS NORTHERN MISSOURI WEDNESDAY NIGHT INTO THURSDAY HOWEVER SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Sep 19, 7:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
734 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 E POWERSVILLE 40.55N 93.28W
09/19/2016 PUTNAM MO TRAINED SPOTTER
POWERLINES AND A FEW LARGER LIMBS DOWN.
&&
JBARHAMLocal storm report, Sep 19, 7:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 1 E POWERSVILLE 40.55N 93.28W
09/19/2016 E0.88 INCH PUTNAM MO TRAINED SPOTTER
SPORATIC NICKEL SIZE HAIL.
&&
JBARHAMLocal storm report, Sep 19, 7:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 3 W MILAN 40.20N 93.18W
09/19/2016 E60 MPH SULLIVAN MO EMERGENCY MNGR
REPORTED 60MPH GUSTS WEST OF MILAN.
&&
JBARHAMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 39 min |
| Sep 19, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 48 min |
| Sep 19, 9:28 PM CDT | Special Weather Statement | EAX | Caldwell, Carroll | 47 min |
| Sep 19, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Ray | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.